Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 100, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 18, 2013, 9:01 PM CDT for Wilcox County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2013, 9:01 PM CDT (02:01 UTC)
- Expired
- Jul 18, 2013, 9:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Wilcox County, AL
The radar
The Birmingham radar (KBMX), 124 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1414 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
140
WUUS54 KMOB 190201
SVRMOB
ALC131-190245-
/O.NEW.KMOB.SV.W.0100.130719T0201Z-130719T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
901 PM CDT THU JUL 18 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 945 PM CDT
* AT 857 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 6 MILES
NORTHWEST OF CAMDEN...OR 4 MILES WEST OF BOYKIN...AND MOVING NORTH
AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOYKIN... CATHERINE...
LAT...LON 3225 8742 3224 8739 3221 8737 3220 8733
3215 8727 3214 8725 3212 8724 3201 8724
3200 8746 3226 8752 3226 8743
TIME...MOT...LOC 0201Z 176DEG 7KT 3206 8736
$$1 follow-up statement
346
WWUS54 KMOB 190235
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
935 PM CDT THU JUL 18 2013
ALC131-190246-
/O.EXP.KMOB.SV.W.0100.000000T0000Z-130719T0245Z/
WILCOX AL-
935 PM CDT THU JUL 18 2013
...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE FOR
NORTH CENTRAL WILCOX COUNTY...
AT 934 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTH CENTRAL
WILCOX COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 945 PM CDT.
LAT...LON 3225 8742 3224 8739 3221 8737 3220 8733
3215 8727 3214 8725 3212 8724 3201 8724
3200 8746 3226 8752 3226 8743
TIME...MOT...LOC 0236Z 176DEG 7KT 3213 8737
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 8:45 PM CDT, 16 minutes earlier.
Area forecast discussion, Jul 18, 8:45 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 845 PM CDT THU JUL 18 2013 .UPDATE...FRESHENED GRIDS A LITTLE EARLIER TO REFLECT CURRENT ONGOING WEATHER. CALL FOR CHANCE POPS OVER FAR NORTHERN ZONES THROUGH LATE EVENING...SLIGHT CHANCE ELSEWHERE. MOST OF THE ACTIVITY OVER THE NORTH HAS WEAKENED OVER THE PAST HOUR...THOUGH STILL PRODUCING SOME VERY HEAVY RAINFALL. THESE SHOWERS AND STORMS SHOULD MOVE NORTH OF OUR AREA BY AROUND 1000PM...AFTER WHICH WE ONLY LOOK FOR AN ISOLATED SHOWER OR STORM FOR THE REMAINDER OF THE NIGHT OVER THE ENTIRE FCST AREA. OTHERWISE...NO CHANGES WERE MADE TO GRIDS/ZONES THIS EVENING. WILL LIKELY MAKE ONE MORE UPDATE LATE EVENING TO LOWER THE NORTHERN ZONE POPS. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 88 72 89 74 / 20 40 30 50 30 PENSACOLA 74 88 75 88 76 / 20 50 40 50 30 DESTIN 76 86 77 85 78 / 30 50 40 50 30 EVERGREEN 70 89 71 90 71 / 20 50 30 50 20 WAYNESBORO 70 91 70 90 71 / 20 40 30 40 20 CAMDEN 70 90 71 90 72 / 20 40 40 40 20 CRESTVIEW 69 88 70 90 72 / 20 50 40 50 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 18, 3:44 PM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 344 PM CDT THU JUL 18 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 344 PM CDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE REST OF THE AFTERNOON...GRADUALLY DECREASING THIS EVENING. SOME OF THE STORMS MAY BE STRONG...CAPABLE OF PRODUCING BRIEF STRONG WIND GUSTS...TORRENTIAL DOWNPOURS...AND FREQUENT LIGHTNING. ADDITIONAL ISOLATED TO SCATTERED STORMS ARE POSSIBLE ALONG THE COAST BY EARLY FRIDAY MORNING. TORRENTIAL DOWNPOURS WILL BE THE PRIMARY THREAT FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS...OCCURRING MOSTLY IN THE AFTERNOON AND EVENING HOURS...WILL CONTINUE OVER THE FORECAST AREA THROUGH WEDNESDAY. GUSTY STRAIGHT LINE WINDS...FREQUENT LIGHTNING STRIKES AND PERIODS OF VERY HEAVY RAIN WILL BE THE MAIN THREATS WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-191200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 344 PM CDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED STORMS WILL AFFECT AREA BAYS AND SOUNDS THROUGH THE REST OF THE AFTERNOON. THE COVERAGE OF STORMS IS EXPECTED TO INCREASE ACROSS THE OPEN GULF WATERS EARLY FRIDAY MORNING...MOVING TOWARD THE COASTLINE BY SUNRISE. WINDS AND WAVES WILL BE LOCALLY HIGHER NEAR THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED THUNDERSTORMS THROUGH WEDNESDAY.
In the hours before
Special weather statement, Jul 18, 4:37 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 437 PM CDT THU JUL 18 2013 MSZ078-182245- STONE MS- 437 PM CDT THU JUL 18 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STONE COUNTY IN SOUTHEAST MISSISSIPPI...THROUGH 545 PM CDT... AT 433 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF WIGGINS...OR NEAR MCHENRY...AND MOVING WEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... PERKINSTON... MCHENRY... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
Special weather statement, Jul 18, 5:22 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 522 PM CDT THU JUL 18 2013 MSZ078-182330- STONE MS- 522 PM CDT THU JUL 18 2013 ...A STRONG THUNDERSTORM WILL AFFECT STONE COUNTY IN SOUTHEAST MISSISSIPPI...THROUGH 630 PM CDT... AT 519 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF WIGGINS...OR 10 MILES EAST OF PERKINSTON...AND MOVING WEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WIGGINS... PERKINSTON... MCHENRY... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
Special weather statement, Jul 18, 5:30 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 530 PM CDT THU JUL 18 2013 MSZ075-076-079-182330- PERRY MS-GREENE MS-GEORGE MS- 530 PM CDT THU JUL 18 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PERRY...SOUTHWESTERN GREENE AND NORTHWESTERN GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI... THROUGH 630 PM CDT... AT 528 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF LUCEDALE...OR 10 MILES SOUTH OF MCLAIN...AND MOVING NORTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN GEORGE COUNTY RURAL SOUTHWESTERN GREENE COUNTY RURAL SOUTHERN PERRY COUNTY THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.